MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE RX; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION CRE RX; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00558940
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis, but the evaluation has not been completed.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre rx biliary dilatation balloon was used in the ampulla of vater during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2020.According to the complainant, when the device was removed from the patient after successful dilation, the black rx tunnel unknowingly detached from the catheter into the scope.It was only discovered when an extractor balloon was advanced down the scope and pushed the rx tunnel out of the tip of the scope, which then appeared on the endoscopic image.The extractor balloon was then withdrawn from the scope, and the black rx tunnel came out of the scope with it.The dilation procedure was continued and completed with the extractor at this time.There were no patient complications reported as a result of this event.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre rx biliary dilatation balloon was used in the ampulla of vater during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6), 2020.According to the complainant, when the device was removed from the patient after successful dilation, the black rx tunnel unknowingly detached from the catheter into the scope.It was only discovered when an extractor balloon was advanced down the scope and pushed the rx tunnel out of the tip of the scope, which then appeared on the endoscopic image.The extractor balloon was then withdrawn from the scope, and the black rx tunnel came out of the scope with it.The dilation procedure was continued and completed with the extractor at this time.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: problem code 2907 captures the reportable event of rx tunnel detached.Block h10: investigation result visual examination of the returned complaint device found the balloon did not show visual defects and was in a good condition.It was noted that the rx tunnel was returned detached, which confirms the reported problem.This failure is likely due to the technique used by the physician and normal procedural difficulties encountered during the procedure could have resulted in the rx tunnel detaching.It is possible that factors and/or conditions related to the procedure during the use of the device could have affected its performance and its intended purpose.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was used per the instructions for use (ifu)/product label.

Brand Name
CRE RX
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11030123
Report Number3005099803-2020-06036
Device Sequence Number667903
Product Code FGE
UDI-Device Identifier08714729965497
UDI-Public08714729965497
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K172520
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/27/2021
Device Model NumberM00558940
Device Catalogue Number5894
Device Lot Number0022996597
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2020
Initial Date Received by Manufacturer 11/24/2020
Supplement Date Received by Manufacturer12/17/2020
Initial Report FDA Received Date12/17/2020
Supplement Report FDA Received Date01/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1